I have recently been prescribed Amlodipine-Benaz 5/10 MG capsules for treatment of hypertension. However, my resting pulse rate has consistently been in the 90's and increasing into the 100's at time, so I have been prescribed Carvedilol to help control the heart rate. My question is, doesn't Carvedilol control hypertension as well...Why should I be taking carvedilol in addition to amliodipine? Thanks
I'll be interested in input on this question. I've taken Amlodipine for many years and always had a similar heart rate (fast but not out of control). Last April a cardiologist added a beta blocker to help control an intermittent irregular rhythm. It's worked for the arrhythemia but of course has also dropped my heart rate and blood pressure.
I don't like to be on any more meds than really necessary. Since they don't know what caused the arrhythemia or exactly even agree on what caused it, the cardiologist has agreed to a trial off the beta blocker after six months.
Although I would love to get off the beta blocker, I've considered if it might be better to remove the amlodipine instead. Like crashmeister, I'm wondering why take the original drug that seemed to raise my HR without lowering my BP as well as the beta blocker.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.